MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 410-152
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer is anticipating return of the device for evaluation but has not received it at this time.A supplemental mdr will be submitted after the device is returned, and the device evaluation and investigation have been completed.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat the distal segment of a severely calcified lesion in the patient's peroneal artery.A spectranetics turbo elite laser atherectomy catheter was chosen to treat the patient.The patient had a tight chronic total occlusion of this area.In the process of the physician advancing the turbo elite device through this area for the last pass after completing multiple passes through the lesion, the catheter reportedly was compromised.There was light observed flashing out of the device's sheath and there was observable fracture in the same portion from which the light emitted.This area of the turbo elite device was outside the patient's body.There was no reported patient or user harm.The turbo elite device was removed safely from the patient.The case was then successfully completed using a balloon and stent.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.
 
Additional Manufacturer Narrative
D9): device was returned to the manufacturer on 29 june 2021.G3): device was evaluated by a cross functional team on 01 july 2021.H3): device analysis: a kink was seen 16.5cm from the device's bifurcate handle.A breach in the device's outer jacket with exposed and broken fibers was seen in the kinked area.H6): historically, the manufacturer has seen this failure when excessive forces are applied to the side of the outer jacket.The device becomes kinked and then broken fibers at the area of the kink produce laser energy, which creates a breach in the outer jacket.This event has been determined to be use related.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12062173
Report Number1721279-2021-00117
Device Sequence Number3800791
Product Code MCW
UDI-Device Identifier00813132024697
UDI-Public(01)00813132024697(17)230325(10)FBD21C17A
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2023
Device Model Number410-152
Device Catalogue Number410-152
Device Lot NumberFBD21C17A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 4F INTRODUCER SHEATH; COOK MEDICAL 0.014 GUIDE WIRE; COOK MEDICAL CXI .018 150 GUIDE CATHETER; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Patient Age71 YR
Patient Weight76